# SDR CA071001006

- Difficulty date: June 21, 2007
- Submitted: October 24, 2007
- Operation: General aviation
- Make and model: Bell 206B
- Aircraft time: 15,766 hours
- Engine: Allsn 250C20
- System (JASC): 7250 · Turbine Section
- Part: Shaft
- Part number: 23037413
- Condition: Cracked
- Location: Engine
- Part time: 232 hours
- Stage of operation: TX
- How discovered: O
- Nature of condition: K, B
- Precautionary procedure: O

## Discrepancy

(CAN) POWER TURBINE ACTION DISMANTLED TO DETERMINE CAUSE OF OIL CONSUMPTION AND SMOKING. UPON TEARDOWN AND DETAIL INSPECTION IT WAS NOTED THAT THE PT OUTER SHAFT HAD A LARGE CRACK ORIGINATING AT ROOT OF 1 CURVIC COUPLINGS AND SPLITTING INTO 2 FURTHER DOWN SHAFT. CRACKING AND MATERIAL DAMAGE TO CURVIC RESULTED IN LOSS OF 1 OF CURVICS WHICH WAS NOT RECOVERED. FRETTING DAMAGE IS ALSO OBSERVED ON MATING CURVICS OF 3RD AND 4TH STAGE WHEELS. REPORTED OIL CONSUMPTION AND SMOKING ASSOCIATED WITH THIS TURBINE LIKELY RESULT OF OIL AND OIL MIST MOVING THROUGH TIGHT FIT OF PT INNER AND OUTER SHAFT. NORMAL TIGHT FIT BETWEEN THESE COMPONENTS WOULD HAVE BEEN AFFECTED BY CRACKING OF OUTER SHAFT RESULTING IN OIL FLOW ACROSS THIS AREA AND SUBSEQUENT LEAKAGE INTO TURBINE THROUGH CURVICS OR THE CRACK OF PT OUTER SHAFT ITSELF. HEAT TINTING SEEN ON THE NICKEL OF PT OUTER SHAFT IS LIKELY RESULT OF RESIDUE AND/OR HEAT FROM OIL BURNING AS IT LEAKED THROUGH CURVIC AREA.
